Proper generalized decomposition solutions within a domain decomposition strategy

Abstract : Domain decomposition strategies and proper generalized decomposition are efficiently combined to obtain a fast evaluation of the solution approximation in parameterized elliptic problems with complex geometries. The classical difficulties associated to the combination of layered domains with arbitrarily oriented midsurfaces, which may require in-plane–out-of-plane techniques, are now dismissed. More generally, solutions on large domains can now be confronted within a domain decomposition approach. This is done with a reduced cost in the offline phase because the proper generalized decomposition gives an explicit description of the solution in each subdomain in terms of the solution at the interface. Thus, the evaluation of the approximation in each subdomain is a simple function evaluation given the interface values (and the other problem parameters). The interface solution can be characterized by any a priori user-defined approximation. Here, for illustration purposes, hierarchical polynomials are used. The repetitiveness of the subdomains is exploited to reduce drastically the offline computational effort. The online phase requires solving a nonlinear problem to determine all the interface solutions. However, this problem only has degrees of freedom on the interfaces and the Jacobian matrix is explicitly determined. Obviously, other parameters characterizing the solution (material constants, external loads, and geometry) can also be incorporated in the explicit description of the solution.
Document type :
Journal articles
Complete list of metadatas

Cited literature [37 references]  Display  Hide  Download

https://hal.archives-ouvertes.fr/hal-01902762
Contributor : Compte de Service Administrateur Ensam <>
Submitted on : Tuesday, October 23, 2018 - 5:51:02 PM
Last modification on : Wednesday, June 12, 2019 - 5:01:45 PM
Long-term archiving on : Thursday, January 24, 2019 - 5:31:11 PM

File

PIMM - IJNMI - HUERTA- 2018.pd...
Files produced by the author(s)

Identifiers

Collections

Citation

Antonio Huerta, Enrique Nadal, Francisco Chinesta. Proper generalized decomposition solutions within a domain decomposition strategy. International Journal for Numerical Methods in Engineering, Wiley, 2018, 113 (13), pp.1972-1994. ⟨10.1002/nme.5729⟩. ⟨hal-01902762⟩

Share

Metrics

Record views

22

Files downloads

146